Advertisement

Reactions Weekly

, Volume 1765, Issue 1, pp 222–222 | Cite as

Metformin

Various toxicities: 6 case reports
Case report
  • 41 Downloads

In a retrospective study of 12 pateints, 6 patients (three female patients and three male patients) aged 17−23 years were described, who developed diarrhoea, asthenia, muscle cramps or elevated creatine phosphokinase during treatment with metformin for Lafora's disease [routes, durations of treatment to reactions onsets not stated; not all outcomes stated].

A 17-year-old girl (patient 1), who had genetically confirmed Lafora's disease, started receiving treatment with metformin [initial dosage not stated] and the dose was subsequently titrated to 3000 mg/day. When metformin was introduced, she was staying in a long-term care facility in a vegetative state, had subcontinuous myoclonic jerks, no spontaneous motor activity and weekly generalised myoclonic seizures, lasting more than 5 min if not treated with benzodiazepines [details not stated]. Her concomitant medications included valproate, zonisamide and phenobarbital. Subsequently, she developed diarrhoea. The dose of metformin was...

Reference

  1. Bisulli F, et al. Treatment with metformin in twelve patients with Lafora disease. Orphanet Journal of Rare Diseases 14: 149, No. 1, 21 Jun 2019. Available from: URL: http://doi.org/10.1186/s13023-019-1132-3 - Italy

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations